Alert archive / North Carolina / Wind Advisories in 2013
Wind Advisory 2, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Feb 8, 2013, 6:23 AM EST for City of Chesapeake, City of Virginia Beach, Virginia; Camden County, Currituck County, Pasquotank County, North Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2013, 6:23 AM EST (11:23 UTC)
- Expired
- Feb 8, 2013, 12:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
Counties Camden County, NC, Currituck County, NC, Pasquotank County, NC, City of Chesapeake, VA, City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 11.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752 WWUS71 KAKQ 081123 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 623 AM EST FRI FEB 8 2013 NCZ015>017-102-VAZ095-097-098-081700- /O.NEW.KAKQ.WI.Y.0002.130208T1123Z-130208T1700Z/ PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...ELIZABETH CITY...COROLLA 623 AM EST FRI FEB 8 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * AREAS AFFECTED: PORTIONS OF HAMPTON ROADS AND NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WINDS. * WINDS: NORTHEAST 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * TIMING: STRONGEST WINDS CAN BE EXPECTED BETWEEN 7 AM AND 10 AM. * IMPACTS: WINDS WILL BE CAPABLE OF BRINGING DOWN TREE LIMBS AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
433 WWUS71 KAKQ 081656 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1156 AM EST FRI FEB 8 2013 NCZ015>017-102-VAZ095-097-098-081800- /O.EXP.KAKQ.WI.Y.0002.000000T0000Z-130208T1700Z/ PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...ELIZABETH CITY...COROLLA 1156 AM EST FRI FEB 8 2013 ...WIND ADVISORY WILL EXPIRE AT NOON EST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON EST TODAY. WIND SPEEDS ARE DIMINISHING ACROSS SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 4:06 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 8, 4:06 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 AM EST FRI FEB 8 2013
.SYNOPSIS...
LOW PRESSURE OVER EASTERN NORTH CAROLINA...WILL RAPIDLY INTENSIFY
LATER THIS MORNING AS IT PUSHES OFF THE COAST. HIGH PRESSURE
BUILDS BACK IN FROM THE WEST TONIGHT AS THE STRONG COASTAL STORM
PUSHES OFF THE NEW ENGLAND COAST. HIGH PRESSURE WILL SETTLE OVER
THE REGION SATURDAY INTO SUNDAY. A WARM FRONT WILL PUSH THROUGH
THE REGION SUNDAY NIGHT INTO MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST MSAS SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVER ERN/SE
NC. VERY STRONG PRESSURE FALLS TO THE NE OF THE SFC LOW...ON THE
ORDER OF 8 MB/3 HR. THUS...RAPID INTENSIFICATION IS ALREADY
UNDERWAY. QPF TOTALS HAVE BEEN ADJUSTED SOMEWHAT...A BIT HIGHER
THAN PREVIOUS FORECAST ACRS MUCH OF CENTRAL/S CENTRAL VA WHERE
SOME LOCALIZED BANDING HAS MADE FOR A WIDESPREAD .50" TO 1.00".
OVER FAR SE VA/NE NC TOTALS HAVE BEEN FAIRLY LIGHT SO FAR...BUT
EXPECT MODERATE TO HEAVY RAIN TO PICK UP OVER THE NEXT FEW
HRS...SO THAT STORM TOTAL AMOUNTS 1.00 TO 1.75" ARE STILL
LIKELY...ESPECIALLY AS COASTAL FRONT LEADS TO ENHANCED FORCING
THROUGH ABOUT 15Z. STILL NOTING SOME REPORTS OF MIXED RA/SN
VARIABLE AT LKU/CHO/FVX...BUT OVERALL NOT ANTICIPATING ANY IMPACT
W/ TEMPS GENLY 33-34 F...BUT WILL KEEP RA/SN/IP MIX IN FORECAST
THROUGH 12Z IN THESE AREAS.
THE STORM QUICKLY MOVES NNE OFF THE SE VA COAST LATER THIS
MORNING...AND TAKES MORE WIDESPREAD RAINS WITH IT...SO POPS BY
LATE MORNING WILL DROP OFF OVER MUCH OF INTERIOR VA BY THEN.
CONTINUED RAPID DEEPENING (12HR PRESSURE FALLS ~15MB) WILL CREATE WINDY
CONDITIONS ESPECIALLY ALONG THE COAST...WITH SUSTAINED SPEEDS OF
25-30 MPH...WITH GUSTS TO 40 MPH INITIALLY OUT OF THE NE THEN
SHIFTING TO NW. RAIN SHOULD END SW TO NE THROUGH THE DAY WITH THE
HEAVIEST RATES IN THE MORNING AND CONFINED TO EASTERN AREAS. THE
NORTHERN STREAM TROUGH AXIS SWINGS ACROSS THE AREA FRIDAY
AFTERNOON AND THIS SHOULD MAINTAIN MOSTLY CLOUDY CONDITIONS ALONG
WITH A SLIGHT CHANCE/LOW CHANCE OF SHOWERS. HIGH TEMPERATURES
SHOULD RISE INTO THE UPPER 40S ON THE ERN SHORE TO MID 50S SOUTH
AS STEADY RAINFALL SLOWLY TAPERS OFF FROM SW TO NE.
HIGH PRESSURE BUILDS IN FROM THE NW TONIGHT AND SATURDAY. LATEST
MODEL TRENDS ARE EVEN STRONGER WITH THE SFC LOW (< 980 MB) AS IT
TRACKS OFF THE NEW ENGLAND COAST BY 06Z/SAT. THIS RAPID
INTENSIFICATION WOULD TEND TO KEEP MORE CLOUDS AND CHANCE FOR
PRECIP LINGERING ACRS THE EASTERN SHORE ZONES. DEPENDING ON THE
MODEL OF CHOICE (08/00Z ECMWF/NAM BLEND THIS CYCLE)...PTYPE WOULD
CHANGE FROM RAIN FRI EVENING TO MAINLY SNOW SHOWERS AFTER
MIDNIGHT. STILL NOT ANTICIPATING MUCH IN THE WAY OF QPF SOUTH OF
NJ. HOWEVER...LATEST SREF PROBS SHOW ABOUT A 50 PERCENT CHANCE OF
AN INCH OR GREATER OF SN OVER THE LOWER MD EASTERN SHORE LATE
FRIDAY NIGHT INTO SATURDAY MORNING. THIS IS LIKELY OVERDONE AS
TEMPERATURES WILL BE FALLING THROUGH THE 30S AND THE GROUND WILL
BE WARM AND WET...BUT IT DOES INCREASE CONFIDENCE OF FALLING SN.
LOW TEMPERATURES SATURDAY MORNING SHOULD RANGE FROM 25-30
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
WILL LINGER A CHANCE FOR SNOW SHOWERS THROUGH MID-LATE MORNING ON
THE ERN SHORE...OTHERWISE EXPECT SKIES TO BECOME MOSTLY SUNNY BY
LATE MORNING/AFTN. STRONG NW FLOW IN THE WAKE OF THE STRONG COASTL
SYSTEM WILL KEEP IT CHILLY W/ HIGHS ABOUT 5-10 DEGREES BELOW
AVG...RANGING FROM THE UPPER 30S ACRS THE MD ERN SHORE TO THE
UPPER 40S SW.
HIGH PRESSURE CENTERED OVERHEAD SATURDAY NIGHT WILL MAKE FOR A
COLD NIGHT W/ LOWS GENLY 20-25 (UPPER 20S/LWR 30S SE COASTAL
AREAS). WARMER SUN...BUT WITH SOME INCREASING CLOUDS BY AFTN AHEAD
OF THE NEXT SYSTEM APPROACHING FROM THE WSW. HIGHS IN THE MID 40S
NEAR THE COAST TO THE LWR 50S WELL INLAND.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GOING WITH A COMBINATION OF THE 12Z GFS AND 12Z ECMWF FOR THE
EXTENDED PERIOD...WITH SOME UNCERTAINTY/DIFFERENCES IN THE TWO
MODELS FM MON NGT THRU WED. HI PRES WILL SLIDE OUT TO SEA SUN NGT
INTO MON MORNG...WITH A WARM FRONT FOLLOWED BY A COLD FRONT
PUSHING ACRS THE AREA DURING MON. THIS WILL BRING A CHC FOR
RAIN/SHOWERS (40 PERCENT). THEN...SHIFT SLGT CHC (20) POPS TO SML
CHC (30) POPS TO THE SSE FOR MON NGT THRU WED. HI PRES WILL BLD
INTO AND OVR THE REGION ON THU.
MIN TEMPS WILL BE IN THE MID TO UPR 30S MON MORNG...IN THE LWR 40S
TO LWR 50S TUE MORNG...AND IN THE 30S TO LWR 40S WED AND THU
MORNGS. MAX TEMPS WILL BE IN THE MID 50S TO LWR 60S MON AND
TUE...AND IN THE UPR 40S TO MID 50S WED AND THU.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
LO PRES WILL DEEPEN AS IT MOVES UP THE CAROLINA COAST
OVRNGT...INTENSIFYING INTO A COASTAL BOMB THIS AFTN AND EVENG.
06Z TAFS GENRLY START OFF WITH MVFR ACROSS THE
AREA...TRANSITIONING TO IFR WITHIN A FEW HRS AS RAIN BECOMES
HEAVIER. ANOTHER ISSUE WILL BE WINDS...ESPECIALLY FOR ORF/PHF/ECG
WHERE WINDS COULD START GUSTING AOA 30 KT LATER THIS MRNG AS THE
LO PASSES JUST EAST OF THE AREA. THE RAIN WILL END FROM WEST TO
EAST MIDDAY/THIS AFTN. EXPECT THAT BY 18-21Z...ALL SITES BUT SBY
SHOULD BE SEEING IMPROVING CONDITIONS AS THE LO HEADS FARTHER OFF
TO THE NE.
HIGH PRESSURE BUILDS IN FRIDAY NIGHT WITH VFR CONDITIONS RETURNING
THROUGH SUNDAY. THE HIGH SLIDES OFF THE COAST BY MONDAY WITH
ANOTHER COLD FRONT APPROACHING FROM THE WEST. SOME MVFR TO IFR
CONDITIONS ARE POSSIBLE AS THIS FRONT MOVES INTO THE REGION.
&&
.MARINE...
HEADLINES ADJUSTED TO PUT GALE WARNINGS OVER THE OCEAN INTO
EFFECT...AND UPGRADE THE BAY AND SOUND TO A GALE WARNING THROUGH 21Z
TODAY. STRENGTHENING LO PRES SLIDES UP THE CAROLINA COAST THIS
MORNG...BECOMING JUST EAST OF THE NC/VA BORDER BY MIDDAY. NE
WINDS/WAVES/SEAS WILL SLOWLY INCREASE IN THE PROCESS. GALES ARE NOT
A SLAM DUNK OVER THE BAY BUT ENUF CONFIDENCE TO GO WITH THE WARNING
AS SFC PRES FALLS WILL BE VERY LARGE AND 925 MB WINDS ~50 KT. WINDS
BECOME NW OVER ALL WATERS THIS AFTN AS THE LO PUSHES NORTH OF THE
AREA. THINK THERE WILL BE A LULL IN THE WINDS LATE THIS AFTN AND
EVENG AS THE LO PULLS AWAY AND CAA IS WEAK. WINDS SHUD GUST TO AT
LEAST GALE FORCE THE ENTIRE 2ND HALF OF THE DAY OVER COASTAL
WATERS...HOWEVER. GALES AGAIN POSSIBLE LATE TNGT OVER THE BAY AS CAA
INCREASES ACCOMPANIED BY 40-45 KT 925 MB WINDS. AS FAR AS
WAVES/SEAS...EXPECT 4-6 FT WAVES AND 6-10 FT SEAS TDY THRU SAT.
MARINE CONDITIONS WILL IMPROVE SAT NGT AND ESPLY SUN...AS SFC HI
PRES BLDS INTO THE AREA.
&&
.TIDES/COASTAL FLOODING...
WENT AHEAD AND ISSUED COASTAL FLOOD ADVISORIES DURING THIS MORNINGS
HI TIDE CYCLE FOR THE OCEAN SIDE OF THE LWR EASTERN
SHORE...TIDEWATER AREA...AND OUTER BANKS CURRITUCK. AS EASTERLY FLOW
INCREASES...ANOMALIES OF 1 TO 1.5 FT ARE EXPECTED. THE
AFOREMENTIONED AREAS CAN EXPECT LEVELS RANGING FROM A COUPLE TENTHS
OF A FT BLO TO A COUPLE TENTHS OF A FT ABOVE MINOR THRESHOLDS. NOT
EXPECTING COASTAL FLOOD ISSUES WITH THIS EVENGS HI TIDE CYCLE AS IT
WILL BE THE LWR OF THE TWO CYCLES AND WINDS WILL BECOME OFFSHORE BY
THEN.
A HIGH SURF ADVISORY HAS BEEN ISSUED UNTIL MID AFTN FOR VA BEACH AND
OUTER BANKS CURRITUCK WHERE WAVES UP TO 8-9 FT ARE EXPECTED IN THE
SURF ZONE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR MDZ024-
025.
NC...COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR NCZ102.
HIGH SURF ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NCZ102.
VA...COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR
VAZ095>100.
HIGH SURF ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VAZ098.
MARINE...GALE WARNING UNTIL 4 PM EST SATURDAY FOR ANZ650-652-654-656-
658.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR ANZ635>638.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ630>634.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...AJZ/LKB
LONG TERM...TMG
AVIATION...MAS
MARINE...MAS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 8, 5:09 AM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 509 AM EST FRI FEB 8 2013 NCZ012>017-030>032-VAZ077-078-084>086-089>094-091015- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-NORTHUMBERLAND-LANCASTER-GLOUCESTER- MIDDLESEX-MATHEWS-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON- 509 AM EST FRI FEB 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN CAN BE EXPECTED TODAY...MAINLY THIS MORNING. GUSTY WINDS TO 30 TO 40 MPH CAN BE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ095>097-100-091015- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-NORTHAMPTON VA- 509 AM EST FRI FEB 8 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOCALLY HEAVY RAIN CAN BE EXPECTED TODAY...MAINLY THIS MORNING. GUSTY WINDS TO AROUND 40 MPH CAN BE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ098-091015- OUTER BANKS CURRITUCK-VIRGINIA BEACH- 509 AM EST FRI FEB 8 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. LOCALLY HEAVY RAIN CAN BE EXPECTED TODAY...MAINLY THIS MORNING. GUSTY WINDS TO AROUND 40 MPH CAN BE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ060>076-079>083-087-088-091015- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX- 509 AM EST FRI FEB 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-091015- FLUVANNA-LOUISA- 509 AM EST FRI FEB 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A LIGHT SNOW OR SLEET ACCUMULATION ON GRASSY SURFACES CAN BE EXPECTED THROUGH THE MID MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-091015- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 509 AM EST FRI FEB 8 2013 ...GALE WARNING IN EFFECT UNTIL 4 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635>638-091015- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 509 AM EST FRI FEB 8 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-091015- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 509 AM EST FRI FEB 8 2013 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-VAZ099-091015- INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK- 509 AM EST FRI FEB 8 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. IN ADDITION...LOCALLY HEAVY RAIN AND GUSTY WINDS TO AROUND 35 MPH CAN BE EXPECTED TODAY. RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT...WITH A LIGHT SNOW ACCUMULATION OF LESS THAN ONE INCH POSSIBLE EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-091015- DORCHESTER-WICOMICO-SOMERSET- 509 AM EST FRI FEB 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN AND GUSTY WINDS TO AROUND 35 MPH CAN BE EXPECTED TODAY. RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT...WITH A LIGHT SNOW ACCUMULATION OF LESS THAN ONE INCH POSSIBLE EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Special weather statement, Feb 8, 5:26 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 526 AM EST FRI FEB 8 2013 NCZ015>017-102-VAZ095-097-098-081200- PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...ELIZABETH CITY...COROLLA 526 AM EST FRI FEB 8 2013 ...SHOWERS WITH GUSTY WINDS ACROSS PORTIONS OF HAMPTON ROADS AND NORTHEAST NORTH CAROLINA EARLY THIS MORNING... THROUGH 7 AM EDT...SHOWERS FROM NEAR NORFOLK TO ELIZABETH CITY NORTH CAROLINA...AND EAST TO THE COAST WILL BRING HEAVY DOWNPOURS AND WIND GUSTS FROM 35 TO 45 MPH. THE HIGHEST WINDS WILL MAINLY OCCUR ALONG THE COAST. BROWN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:21 AM EST | Coastal Flood Advisory | AKQ | Accomack, Northampton, City of Chesapeake, City of Virginia Beach | 6 hr |
| Feb 8, 3:21 AM EST | High Surf Advisory | AKQ | City of Virginia Beach | 16 hr |
Nearby
Wind Advisories in North Carolina, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.